Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What causes tingling sensation in head?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I have nervous tingling sensations in my head, exacerbated when I am sitting.
Posted Wed, 26 Feb 2014 in Cancer
Answered by Dr. Robert Galamaga 2 hours later
Brief Answer: Follow up Detailed Answer: Thank you for sending the question. This type of sensation can because by multiple different issues. One possibility would be that there is some issue with electrolyte balance or blood sugar in your body. Your doctor can evaluate for this by checking a complete blood count and comprehensive metabolic panel to evaluate your potassium level and other electrolyte levels in addition to your blood sugar level. if your blood tests are completely normal other considerations might include mild inflammatory processes such as carpal tunnel syndrome. This can be caused by inflammation of the one of the tendon sheaths in the area of the wrist. This can be exacerbated by chronic use with such things as typewriters or certain instruments that people have to work with on a daily basis. if this problem continues to be bothersome then your doctor can ask a neurologist or physical medicine specialist to evaluate you to see if there is some problem going on in your nervous system. I don't think this is very serious but it is something that needs to be evaluated. One last thing I did not mention is that sometimes vitamin deficiencies including vitamin B12 can sometimes contribute to this. Thank you again for sharing your healthcare concerns with us. Dr. G
Above answer was peer-reviewed by
Follow-up: What causes tingling sensation in head? 12 hours later
Thank you--I will ask for these blood tests. My tingling head sensations began at the end of last September, along with continual ringing in the ears, and were accompanied by a surge in blood pressure--my doxazosin was increased from 1mg to 4mg per day to rectify this. After two months feeling more and more unwell I was given diazepan (15mg per day) as the doctor was convinced anxiety was the problem--the diazepan did help the situation but I have now been weaned off this addictive drug down to 1mg per day (stopped taking it altogether last Wednesday) and still have the head and ear sensations, especially when sitting down (pressure on the base of the spine seems to exacerbate this feeling). Whilst some temporary anxiety problems may have triggered the September bp problem, my only anxiety now is whether the current medication is correct, there is some other undetected cause, and whether the head and ears sensations are solely due to anxiety.
Answered by Dr. Robert Galamaga 15 hours later
Brief Answer: Followup Detailed Answer: I completely understand your concern. Often in medicine when certain symptoms are difficult to connect to a primary cause we do consider psychological factors. At the same time we do not want to dismiss all of your symptoms without being very thorough. For the reason above I would consider a laboratory evaluation to be reasonable. Imaging studies might also be considered if the laboratory studies are unremarkable. Blood pressure fluctuation might contribute to this as well as I am sure you know. Other considerations include maintaining an adequate and healthy lifestyle. This includes a regular physical activity and exercise at least several days per week. Also it is important that you maintain and excellent and well-balanced diet. Thank you again for sharing your healthcare concern with us. Dr. G
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor